1. This site uses cookies. By continuing to use this site, you are agreeing to our use of cookies. Learn More.
  2. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  3. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2020 »
    Dismiss Notice
  4. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Struggling :(

Discussion in 'Ask A Question' started by Fetchmeacoffee, May 19, 2013.

  1. Fetchmeacoffee

    Fetchmeacoffee Type 1 · Well-Known Member

    Messages:
    112
    Likes Received:
    5
    Trophy Points:
    58
    Hi All.

    I was on DAFNE last week and found it very good , however I was told my background insulin was too much (Lantus) , I was on 44 units and was taken down to 30 , although Lantus takes a few days to sort itself out I was still ok , up until this morning , all day I have been between 13/16 whatever I seem to do.

    I'm really worried that my background isn't working aswell because I'm not taking nearly as much as I used to. I'm in a real loop here , what do I do ? Do I increase my background again ? (I''m pretty sure this is the reason) Or play it out ? :(
     
  2. mrman

    mrman Type 1 · Well-Known Member

    Messages:
    2,420
    Likes Received:
    2,674
    Trophy Points:
    198
    What was the reason for the reduction? Wa u having alot of hypos, waking up low. If they simply said thats too much thats crazy, you need what u need

    Sent from my GT-S5360 using DCUK Forum mobile app
     
  3. Fetchmeacoffee

    Fetchmeacoffee Type 1 · Well-Known Member

    Messages:
    112
    Likes Received:
    5
    Trophy Points:
    58
    They said I was on too much , but it's obviously all going wrong :(
     
  4. mrman

    mrman Type 1 · Well-Known Member

    Messages:
    2,420
    Likes Received:
    2,674
    Trophy Points:
    198
    If your waking levels were ok before you was on the right dose. Only way to determine this is by fasting tests night and day ones. Simply saying thats too much is ridiculous. If they are concerned on quantities may be you also have insulin resistance and a thought would be introducing metformin to help reduce insulin quantities. Reducing by saying thats too much, they should know better and perhaps go on another course ran by other people themselves.

    Sent from my GT-S5360 using DCUK Forum mobile app
     
  5. Fetchmeacoffee

    Fetchmeacoffee Type 1 · Well-Known Member

    Messages:
    112
    Likes Received:
    5
    Trophy Points:
    58
    During the day my sugars where fine , I've come down alot on my lantus , but always felt it wasn't right , but after lowering it down I can't keep my levels good , I'm waking up in the 12's and its carrying on all day , even taking correction dosages.
     
  6. mrman

    mrman Type 1 · Well-Known Member

    Messages:
    2,420
    Likes Received:
    2,674
    Trophy Points:
    198
    Discuss with your dsn, I can't tell u to up it without knowing all circumstances. Are you also sure your qa doses are correct, what was u before bed, if high then it would be down to the qa

    Sent from my GT-S5360 using DCUK Forum mobile app
     
  7. Robinredbreast

    Robinredbreast Type 1 · Oracle

    Messages:
    17,469
    Likes Received:
    26,540
    Trophy Points:
    298
    Hello

    Sorry to hear you are struggling. My Levemir was reduced last year from 16 to 10. I did say to the hospital DSN that 10 wasn't enough, but she said to stick to it, basically it didn't work, BS far too high so I increased it by 2 units to 12 and that has been better, but lately, well, I don't even want to talk about it, but good luck. It will probably mean lots of tweaking to try and get it right, we are the ones that know our bodies so well, one size doesn't fit all :roll:

    Take care RRB
     
  8. weeezer

    weeezer · Well-Known Member

    Messages:
    272
    Likes Received:
    9
    Trophy Points:
    38
    My mum has just moved on to a pump, but is v insulin resistant and was using 60 odd units of levemir on a split dose. Yes, huge amount, but it worked! One size doesn't fit all does it. It was worth a try to reduce, but keep a log and call your dsn with your records, hopefully they'll help you to find a balance. If that was me I'd adjust it up slightly (after giving their suggestions a fair chance). It's horrid to be so high for days on end. Good luck.


    Sent from the Diabetes Forum App
     
  9. Daibell

    Daibell LADA · Master

    Messages:
    10,878
    Likes Received:
    6,756
    Trophy Points:
    298
    Hi. Are you overweight? If so, this would imply you have a lot of insulin resistance with that level of Lantus. If outside the 'good' BMI range then review your diet and reduce your carb intake if you are not already doing so. I agree it's wrong to just reduce your number of units without discussing the reasons as that will just result in high blood sugar. Check your morning blood sugar and it should be somewhere around 6'ish mmol. Before moving the Lantus back up I would see if a modification of diet will help bring the morning sugar down. I also agree that Metformin will probably help. Sounds like you need a discussion with your GP/nurse.
     
  10. Kalobe

    Kalobe Type 1 · Active Member

    Messages:
    41
    Likes Received:
    20
    Trophy Points:
    48
    The Lantus is more difficult to quickly adjust so perhaps they want you to use more quick acting insulin when you are high rather than running the risk of nighttime lows. I was getting nighttime lows and waking with high blood sugar as my liver was pumping out glucose to compensate. Try to maintain a lower BS during the day. The Lantus takes a few days to settle down. If that doesn't work make sure you talk to your diabetes nurse as you don't want to keep high BS overnight. (Get on a pump if you can as it is easier to control the fast acting insulin)
     
  11. martwolves

    martwolves Type 1 · Well-Known Member

    Messages:
    625
    Likes Received:
    14
    Trophy Points:
    38
    Hello, I don't take basal bolus, but was considering. I manage as I am and carb count. I don't like anyone finding life difficult through having diabetes, all the very best and I wish you well!
    Sorry, I cannot give any constructive information on this occasion. Good luck going forward.
     
  12. sharonValerie

    sharonValerie · Active Member

    Messages:
    25
    Likes Received:
    0
    Trophy Points:
    21
    Who changed your background insulin, was it the doctors or the DAFNE people. If it was the latter, check with your doctor or diabetes nurse. You may need less Lantus, but its always better to lower is slowly rather than in one go. Good luck, I hope the levels balance out. :)
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook